MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The intraocular lens remains implanted.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient had a hyperopic shift and would undergo an intraocular lens (iol) exchange on the left eye on (b)(6) 2018 due to decreased visual acuity.Additional information was received from the complaint reporter revealing that this surgery has been cancelled/postponed as the patient is not medically stable to proceed with surgery.The reason for the patient¿s condition is not related to the use of a johnson and johnson surgical vision product.No additional information was provided to johnson and johnson surgical vision, inc.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product remains implanted.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The following additional information was received during follow up: patients'' symptoms were first noticed on (b)(6) 2018, but the patient was not able to proceed with the lens exchange surgery at that time due to his other health issues, unrelated to eye surgery.The explant took place on (b)(6) 2018.The patient was doing fine when discharged.The incision was not enlarged during the replacement.A vitrectomy was not performed.Sutures were not required.Only normal post-surgery drops were prescribed.Replacement lens (product code and serial number, diopter): tecnis zcb00 18.5d (sn# (b)(4)).Visual acuity pre-op (pre-initial implant): 20/50-1; visual acuity post-op (post-initial implant): 20/60-1; visual acuity post-op (post-replacement): 2/50-2.With the additional information provided the following fields have been updated accordingly: updated from the initial reported date of (b)(6) 2018.If explanted; give date: (b)(6) 2018.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Per follow-up information, the lens was explanted, but it was not available for evaluation.The reported complaint could not be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7333246
Report Number2648035-2018-00367
Device Sequence Number71139
Product Code HQL
UDI-Device Identifier05050474531659
UDI-Public(01)05050474531659(17)210815
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/15/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000170
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer03/12/2018
04/12/2018
05/07/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date04/09/2018
05/11/2018
06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR